Respiratory Disorders Expert Forum
Feet/Lower Leg Cramps - Steroids
About This Forum:

This forum is for questions and support regarding lung and respiratory issues. such as: Allergies, Asthma, Bronchitis, Colds - Flu, Chronic Cough, COPD, Cystic Fibrosis, Emphysema, Fibrosis, Lung Abscess, Nasal Polyps, Pleurisy, Pneumonia, Sarcoidosis, Sinusitis, Tuberculosis.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
Feet/Lower Leg Cramps - Steroids
I went to my doctor last week and he doubled my Qvar dosage to 600 mcg.  Over the last couple days, my feet/lower legs (right above the ankles) have been cramping almost on a daily basis.  Now, most of the what I have been dealing with, in regards to my asthma/emphysema, is tolerable...pain is not.  My water intake has increased due to my HCV diagnoses in November, so I don't think dehydration is the cause.  I am breathing better, however,if the two are related, I'm not sure if this is something that I want to deal with.  In other words, if the result of breathing better means that I have to live with these cramps...I don't know if it is a good trade.  Yes, I am whining.  I am a survivor of natural child birth, but that pain subsided in a few hours.  These cramps, which sometimes look like I have a walnut growing on the top of my foot or ankle, occur almost daily and sometimes several times a day.  Do you know if there is a relationship between the steroids and cramps?  Thanks for letting me whine!.

Jamie
Discussion is closed
Cancel
3 Answers
3 Answers
Page 1 of 1
251132 tn?1198082422
Your cramping may be due to your increased water intake along with the Qvar
Discussion is closed
Cancel
Avatar universal
I know when I was on oral steroids (a very high dose) I would get severe leg cramps. Ones that brought tears to my eyes. But I never heard of anyone complain of it on inhaled steroids. There may be other reasons for your leg cramps. I have heard that some people take Vitamin E for leg cramps. But be careful not to take too much.
Discussion is closed
Cancel
Avatar universal
I can tell from your description how painful this must be for you.  Your frustration also comes through very clearly.  I feel for you and I hope you find relief...soon.  Have you and your doctor discussed the possibility of potassium deficiency (and supplementation)?  If not, it might be worth a quick phone call.  Good luck.

God bless.
Take care...Shiney
Discussion is closed
Cancel
A
A
Blank
Request an Appointment
Blank
Asthma Tracker
Asthma Tracker
Start Tracking Now
Blank
Allergy Tracker
Allergy Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank